Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 28, NWS Marquette, MI

July 3, 20125 counties in Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 3, 2012, 12:38 AM EDT for 5 counties in Michigan. It was in force for 67 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2012, 12:38 AM EDT (04:38 UTC)
Expired
Jul 3, 2012, 1:45 AM EDT
In force
67 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baraga County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 12:45 AM EDTTSTM WND DMGPaulding, MITREES DOWNED ON A POWERLINE. NO SPECIFICS KNOWN ON DIAMETER OR TIMING.
Jul 3, 1:05 AM EDTTSTM WND DMGHoughton, MI911 DISPATCHER SAID THERE WERE REPORTS OF TREES DOWN ON A POWERLINE NEAR LAKE LINDEN. THERE WAS AN ADDITIONAL REPORT OF TREES DOWN ON US 41 NORTH OF HANCOCK.
Jul 3, 1:07 AM EDTTSTM WND DMGCovington, MILARGE TREES DOWNED ON POWERLINES AND ACROSS ROAD 10 MILES SOUTH OF M28 ON US 141.
Jul 3, 1:25 AM EDTTSTM WND DMG3 Nne L'Anse, MI1-2 FEET DIAMETER WILLOW TREE SNAPPED OFF. 3-4 FOOT BASE ON WILLOW TREE. DEBRIS FROM TREES ALL OVER YARD.
Jul 3, 1:30 AM EDTTSTM WND DMG5 Sw Michigamme, MISEVERAL TREES DOWN...DOCK RIPPED OFF...AND PONDING WATER AT FENCE LAKE
Jul 3, 1:30 AM EDTTSTM WND DMGWatersmeet, MI911 DISPATCHER SAID THERE HAVE BEEN NUMEROUS CALLS ABOUT DOWNED POWERLINES AND TREE DAMAGE. NO SPECIFICS ON LOCATION WERE AVAILABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 11:13 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3426 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WUUS53 KMQT 030438
SVRMQT
MIC013-053-061-071-131-030545-
/O.NEW.KMQT.SV.W.0028.120703T0438Z-120703T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1238 AM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
  GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...
  HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...
  IRON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
  EASTERN ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 145 AM EDT/1245 AM CDT/

* AT 1233 AM EDT/1133 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 25 MILES NORTH OF
  ONTONAGON TO 6 MILES NORTH OF BRUCE CROSSING TO BOULDER JUNCTION...
  AND MOVING EAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BARAGA...L'ANSE...HOUGHTON...CALUMET...IRON RIVER...CRYSTAL
  FALLS...MASS CITY...PAULDING...WATERSMEET...KENTON...NISULA...
  SIDNAW...REDRIDGE...COVINGTON...SOUTH RANGE...ALBERTA...HANCOCK...
  KEWEENAW BAY...CHASSELL AND DOLLAR BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE IN IRONWOOD AT 
1055 PM CDT. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 4660 8914 4696 8919 4701 8897 4729 8852
      4728 8831 4720 8830 4720 8822 4696 8843
      4680 8845 4697 8814 4692 8817 4692 8805
      4674 8800 4668 8799 4667 8812 4600 8812
      4594 8817 4602 8882 4613 8909 4620 8945
TIME...MOT...LOC 0438Z 277DEG 57KT 4722 8927 4661 8906
          4615 8954
WIND...HAIL 60MPH 1.00IN

$$

SRF
2 follow-up statements
201 
WWUS53 KMQT 030505
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
105 AM EDT TUE JUL 3 2012

MIC131-030515-
/O.CAN.KMQT.SV.W.0028.000000T0000Z-120703T0545Z/
ONTONAGON MI-
105 AM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ONTONAGON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4618 8929 4633 8912 4634 8899 4644 8900
      4666 8883 4706 8890 4729 8852 4728 8831
      4720 8830 4720 8822 4682 8846 4680 8845
      4697 8815 4692 8816 4692 8805 4668 8799
      4667 8812 4600 8812 4594 8818 4602 8882
TIME...MOT...LOC 0505Z 277DEG 57KT 4717 8876 4656 8855
          4610 8903

$$

MIC013-053-061-071-030545-
/O.CON.KMQT.SV.W.0028.000000T0000Z-120703T0545Z/
IRON MI-GOGEBIC MI-BARAGA MI-HOUGHTON MI-
105 AM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOUGHTON...
BARAGA...EASTERN GOGEBIC AND IRON COUNTIES UNTIL 145 AM EDT/1245 AM
CDT/...

AT 101 AM EDT/1201 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM REDRIDGE TO 5 MILES WEST OF
COVINGTON TO PHELPS...MOVING EAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  BARAGA...L'ANSE...HOUGHTON...CALUMET...IRON RIVER...CRYSTAL
  FALLS...COVINGTON...SOUTH RANGE...ALBERTA...HANCOCK...KEWEENAW
  BAY...CHASSELL...DOLLAR BAY...LAURIUM...HUBBELL...LAKE LINDEN...
  THREE LAKES...STAMBAUGH...AMASA AND SKANEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4618 8929 4633 8912 4634 8899 4644 8900
      4666 8883 4706 8890 4729 8852 4728 8831
      4720 8830 4720 8822 4682 8846 4680 8845
      4697 8815 4692 8816 4692 8805 4668 8799
      4667 8812 4600 8812 4594 8818 4602 8882
TIME...MOT...LOC 0505Z 277DEG 57KT 4717 8876 4656 8855
          4610 8903
WIND...HAIL 60MPH 1.00IN

$$

SRF
214 
WWUS53 KMQT 030520
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
120 AM EDT TUE JUL 3 2012

MIC053-030530-
/O.CAN.KMQT.SV.W.0028.000000T0000Z-120703T0545Z/
GOGEBIC MI-
1220 AM CDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GOGEBIC COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4601 8851 4602 8882 4609 8899 4647 8876
      4676 8864 4717 8873 4729 8852 4728 8831
      4720 8830 4720 8822 4696 8843 4680 8845
      4697 8815 4692 8816 4692 8805 4677 8805
      4668 8799 4667 8812 4600 8812 4594 8818
TIME...MOT...LOC 0520Z 277DEG 57KT 4714 8841 4653 8821
          4607 8869

$$

MIC013-061-071-030545-
/O.CON.KMQT.SV.W.0028.000000T0000Z-120703T0545Z/
IRON MI-BARAGA MI-HOUGHTON MI-
120 AM EDT TUE JUL 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOUGHTON...
BARAGA AND IRON COUNTIES UNTIL 145 AM EDT/1245 AM CDT/...

AT 115 AM EDT/1215 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM DOLLAR BAY TO 6 MILES WEST OF THREE LAKES TO 8
MILES WEST OF IRON RIVER...MOVING EAST AT 65 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  IRON RIVER...CRYSTAL FALLS...THREE LAKES...STAMBAUGH...AMASA...
  SKANEE...TRIANGLE RANCH...RABBIT BAY...CRAIG LAKE STATE PARK...
  CASPIAN...BONE LAKE...GAASTRA...RICE LAKE...MOUNT ARVON...BEWABIC
  STATE PARK...ISLAND LAKE...ALPHA...WAY DAM...STAGER AND PEAVY FALLS
  DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4601 8851 4602 8882 4609 8899 4647 8876
      4676 8864 4717 8873 4729 8852 4728 8831
      4720 8830 4720 8822 4696 8843 4680 8845
      4697 8815 4692 8816 4692 8805 4677 8805
      4668 8799 4667 8812 4600 8812 4594 8818
TIME...MOT...LOC 0520Z 277DEG 57KT 4714 8841 4653 8821
          4607 8869
WIND...HAIL 60MPH 0.88IN

$$

SRF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:11 PM EDT, 5 hours 27 minutes earlier.

Area forecast discussion, Jul 2, 7:11 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
711 PM EDT MON JUL 2 2012

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 414 PM EDT MON JUL 2 2012
WV IMAGERY AND RUC ANALYSIS INDICATED A RIDGE FROM THE SRN ROCKIES
AND PLAINS INTO THE UPPER MS VALLEY. A WEAK SHORTWAVE TROUGH
CRESTING THE RIDGE INTO SE MANITOBA AND THE ADJACENT PORTION OF NRN
ONTARIO HAS HELPED TO TRIGGER TSRA OVER THE NW CORNER OF MN. AT THE
SFC...A WARM FRONT EXTENDED THROUGH NRN MN INTO CNTRL WI FROM LOW
PRES OVER SE NORTH DAKOTA. HOT AND HUMID AIR NEAR AND SOUTH OF THE
FRONT HAS PUSHED MLCAPE VALUES INTO THE 3K-4K J/KG RANGE. ISOLD
SHRA/TSRA HAVE DEVELOPED OVER NRN WI AND FAR SRN UPPER MI BUT HAVE
ALSO DISSIPATED QUICKLY WHERE LITTLE LARGE SCALE FORCING AND
RELATIVELY WARM MID LEVEL TEMPS WERE NOT FAVORABLE FOR MORE
WIDEPSREAD COVERAGE.

TONIGHT...
MODELS WERE IN RELATIVE AGREEMENT THAT CONVECTION WILL EXPAND OVER
NRN MN THIS EVENING. HOWEVER...A RANGE OF SOLUTIONS REMAIN ON THE
EVOLUTION OF THE CONVECTION AND LOCATION/TRACK OF THE EXPECTED MCS
MOVING OUT OF NRN MN. WITH ANL ESE TRACK TO ANY MCS AND A
POSSIBLE FURTHER TURN TO THE SOUTH...PER FOREWARD PROPAGATION
CORFIDI VECTORS AND 850-300 EXPECT THAT THE MAJORITY OF THE CWA WILL
SEE AT LEAST SOME PRECIPITATION...ESPECIALLY BTWN 03Z-12Z. THERE IS
GREATER UNCERTAINTY WHERE THE STRONGEST CONVECTION AND HEAVIER RAIN
WILL OCCUR WITH GREATEST CHANCE CLOSER TO THE WI BORDER. THE OVERALL
PATTERN REMAINS FAVORABLE FOR FOR SVR TSTMS WITH DAMAGING...PER
SPC...GIVEN VERY UNSTABLE AIR ALONG AND SOUTH OF THE WARM FRONT
(MUCAPE VALUES REMAINING IN THE 2K-3K J/KG RANGE).

TUESDAY...REMAING SHRA/TSRA ASSOCIATED WITH THE SHORTWAVE TROUGH AND
WARM FRONT IS EXPECTED TO MOVE OUT OF THE AREA IN THE
MORNING...LEAVING PLENTY OF SUNSHINE BY MID AFTERNOON. THIS SHOULD
ALLOW TEMPS TO CLIMB AGAIN INTO THE UPPER 80S TO AROUND 90 INLAND
WITH COOLER AIR ONLY ALONG THE GREAT LAKES SHORELINES.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 414 PM EDT MON JUL 2 2012

WE WILL BEGIN THE PERIOD WITH RIDGE ENHANCING 500MB LOWS OVER NE
HUDSON BAY/QUEBEC...AND SW CANADA. A TROUGH EXTENDING S FROM THE E
CANADA LOW WILL BE JUST TO OUR E BY 00Z WEDNESDAY. ANY LINGERING
PRECIP SHOULD BE QUICKLY EXITING E AS THE SFC SHIFTS FROM S JAMES
BAY AND E LAKE SUPERIOR AT 00Z WEDNESDAY WITH THE WEAK COLD FRONT
SINKING SE TO N LOWER MI AND LAKE HURON BY OR SHORTLY AFTER 06Z
WEDNESDAY.

LOOK FOR THE HEAT TO RETURN WEDNESDAY AS THE WEAK COLD FRONT RESTS
OVER S LOWER MI AND WI TO THE NEXT LOW DEVELOPING ACROSS SD. 850MB
TEMPS WILL NOT BUDGE MUCH DURING THIS THEORETICAL COOL DONN
PERIOD...FROM 20C AT 00Z WEDNESDAY UP TO AN AVERAGE 21C BY 00Z
THURSDAY AS HIGH PRESSURE RESIDES AT THE SFC. DEW POINTS SHOULD
CHANGE THOUGH...AND HAVE LOWERED THEM SLIGHTLY AS A RESULT. LATER
SHIFTS MAY WANT TO LOOK AT FURTHER LOWERING FOR WEDNESDAY AS THE
TIME NEARS.

EXPECT THE SFC HIGH TO EDGE E WEDNESDAY NIGHT AS STRONGER LOW
PRESSURE PUSHES ACROSS N MANITOBA...WITH A WEAK TROUGH/COLD FRONT
SWINGING OVER FAR W LAKE SUPERIOR BY 12Z THURSDAY...AND THE WARM
FRONT SET UP ACROSS THE REGION. EVEN WITH THESE FRONTAL
PASSAGES...THEY REMAIN WEAK...WITH LIGHT WINDS AT THE SFC THROUGH
850MB...WITH LAKE BREEZES CONTINUING TO BE POSSIBLE. THE WARMEST
CONDITIONS FOR THE WEEK WILL LIKELY BE THURSDAY...INLAND FROM AREAS
RIGHT NEAR THE GREAT LAKES. 850MB TEMPS PUSH TO AROUND 22C BY
MID/LATE AFTERNOON. THE GFS IS A BIT STRONGER WITH THE S FLOW...AND
WOULD LIMIT AFTERNOON LAKE BREEZES /COOL DOWN/ OVER N CENTRAL UPPER
MI. HEAT INDEX VALUES/APPARENT TEMPS WILL LIKELY JUMP INTO THE 92 TO
99 DEGREE RANGE...HIGHEST WEST AND CENTRAL.

THE WEAK COLD FRONT SHOULD WASH OUT ACROSS UPPER MI THURSDAY AS
ANOTHER LOW BECOMES BETTER ORGANIZED ACROSS THE CENTRAL PLAINS.
THERE ARE SOME INDICATIONS THAT THE FRONT WILL SINK TO OUR SE BY
DAYBREAK FRIDAY...AND CONTINUE TO SLIP S DURING THE DAY AS STRONGER
HIGH PRESSURE BUILDS ACROSS THE UPPER GREAT LAKES FROM S CENTRAL
CANADA THROUGH AT LEAST SUNDAY NIGHT /DIRECTLY OVERHEAD FROM 00Z
SUNDAY THROUGH 00Z MONDAY/. TEMPS STILL LOOK TO COOL OFF A BIT FROM
SATURDAY THROUGH MONDAY...TOPPING OUT IN THE 70S FOR MOST LOCATIONS.
A CONSENSUS OF MODEL DATA LOOKED TO BE A GOOD SOLUTION FOR MUCH OF
THIS LONG TERM PERIOD.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 711 PM EDT MON JUL 2 2012

VFR CONDITIONS ARE EXPECTED INTO THIS EVENING AT ALL TAF SITES. THE
FCST BECOME MORE UNCERTAIN LATE THIS EVENING AND OVERNIGHT.
CONVECTION IS EXPECTED OVER NRN MN THAT WILL LIKELY DEVELOP INTO AN
MCS. THE GREATEST POTENTIAL FOR MORE WIDESPREAD CONVECTION WILL BE
OVER THE WRN CWA. HOWEVER...DID NOT GO HIGHER THAN VCTS AT THIS
POINT SINCE SHRA/TSRA HAVE NOT YET DEVELOPED AND SO NOT CONFIDENT ON
EXACT TIMING/LOCATION. SOME LOWER CIGS/VIS COULD BE POSSIBLE IF
PASSAGE OF SHRA/TSRA DOES OCCUR. CONFIDENCE CONTINUES TO BE LOW FOR
THIS FORECAST AND THIS IS REFLECTED IN THE PREVIOUS SHIFTS FORECAST
AND WILL CONTINUE TO LEAN THIS WAY.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 414 PM EDT MON JUL 2 2012

WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW 20KTS THROUGH SATURDAY.
THERE WILL BE A CONDITIONAL TRHEAT FOR A BRIEF PERIOD OF HIGHER
WINDS WITH AN MCS THAT COULD MOVE THROUGH LAKE SUPERIOR OVERNIGHT
INTO TUE MORNING. AREA OF FOG ARE EXPECTED FROM TUESDAY THROUGH
EARLY FRIDAY WITH ABUNDANT LOW LEVEL MOISTURE OVER THE REGION.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JLB
LONG TERM...KF
AVIATION...07
MARINE...JLB
Hazardous weather outlook, Jul 2, 4:18 PM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
418 PM EDT MON JUL 2 2012

MIZ001>007-009>014-084-085-031200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER INTERIOR WESTERN UPPER
MICHIGAN THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED AFTER MIDNIGHT
OVER WEST AND CENTRAL UPPER MICHIGAN. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER WESTERN UPPER MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY...DIMINISHING WEST TO EAST AND
ENDING BY LATE AFTERNOON.

THUNDERSTORMS ARE ALSO POSSIBLE OVER WESTERN UPPER MICHIGAN LATE
WEDNESDAY NIGHT...OVER THE WEST HALF THURSDAY...AND ACROSS THE ENTIRE
AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT.

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE NEAR THE WISCONSIN
BORDER SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF STRONG WINDS OR HAIL WOULD BE GREATLY APPRECIATED
OVERNIGHT.

LSZ162-240>251-263>267-031200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR THIS
EVENING...AND ACROSS THE ENTIRE LAKE AFTER MIDNIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO END WEST TO EAST TUESDAY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR EASTERN LAKE SUPERIOR
TUESDAY MORNING.

THUNDERSTORMS ARE AGAIN POSSIBLE OVER WESTERN LAKE SUPERIOR
WEDNESDAY NIGHT INTO THURSDAY...AND THEN ACROSS THE ALL OF LAKE
SUPERIOR THURSDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-031200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
418 PM EDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY TUESDAY EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE MORNING
HOURS TUESDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

KF

In the hours before

Special weather statement, Jul 2, 10:43 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1043 PM EDT MON JUL 2 2012

MIZ010-030330-
IRON-
943 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 1030 PM CDT...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF KENTON TO STAMBAUGH...OR ALONG A LINE EXTENDING FROM 17 MILES
NORTHWEST OF IRON RIVER TO IRON RIVER.  THESE STORMS WERE MOVING EAST
AT 10 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GIBBS CITY...
  PERCH LAKE...
  BEWABIC STATE PARK...
  ALPHA...
  AMASA...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SRF
Special weather statement, Jul 2, 11:30 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1130 PM EDT MON JUL 2 2012

MIZ010-030415-
IRON-
1030 PM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 1115 PM CDT...

AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF AMASA...OR 13 MILES NORTH OF
IRON RIVER.  THIS STORM WAS MOVING NORTHEAST AT 10 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  AMASA...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE FROM THIS
SLOW MOVING THUNDERSTORM. A FLASH FLOOD WARNING IS ALSO IN EFFECT
UNTIL 430 AM CDT DUE TO HEAVY RAINFALL WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SRF
Special weather statement, Jul 2, 11:37 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1137 PM EDT MON JUL 2 2012

MIZ002-009-030430-
GOGEBIC-ONTONAGON-
1137 PM EDT MON JUL 2 2012

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
1230 AM EDT/1130 PM CDT/...

AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES SOUTHWEST
OF GRAND MARAIS MINNESOTA TO 24 MILES NORTHWEST OF IRONWOOD TO 25
MILES WEST OF UPSON WISCONSIN. THESE STORMS WERE MOVING EAST AT 60
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LITTLE GIRLS POINT...
  COPPER PEAK...
  IRONWOOD...
  WAKEFIELD...
  WHITE PINE...
  NORWICH...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SRF
Local storm report, Jul 2, 11:54 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1154 PM EDT MON JUL 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     HAIL             5 WNW BARAGA            46.80N 88.60W
07/02/2012  M0.75 INCH       BARAGA             MI   TRAINED SPOTTER

            DIME SIZED HAIL FELL WITH 40 MPH WINDS.

&&

GMICHELS
Local storm report, Jul 3, 12:05 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1205 AM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     1 WNW IRONWOOD          46.46N 90.17W
07/02/2012                   GOGEBIC            MI   TRAINED SPOTTER

            8-10 INCH DIAMETER TREE CAME DOWN IN STRONG WINDS AND WAS
            SNAPPED OFF.

&&

GMICHELS
Local storm report, Jul 3, 12:19 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1219 AM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             4 N CALUMET             47.31N 88.45W
07/03/2012  E0.25 INCH       KEWEENAW           MI   TRAINED SPOTTER

&&

MBABICH

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 10:46 PM EDTSpecial Marine WarningMQT39 min
Jul 2, 10:46 PM EDTSevere Thunderstorm WarningMQTIron44 min
Jul 2, 10:56 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton, Iron64 min
Jul 2, 11:19 PM EDTFlash Flood WarningMQTIron6 hr
Jul 2, 11:22 PM EDTSpecial Marine WarningMQT83 min
Jul 2, 11:27 PM EDTSpecial Marine WarningMQT93 min
Jul 2, 11:46 PM EDTSevere Thunderstorm WarningMQTGogebic, Ontonagon59 min
Jul 3, 12:10 AM EDTSpecial Marine WarningMQT51 min
Jul 3, 12:55 AM EDTSpecial Marine WarningMQT95 min
Jul 3, 1:16 AM EDTSevere Thunderstorm WarningMQTKeweenaw44 min
Jul 3, 1:27 AM EDTSevere Thunderstorm WarningMQTDickinson, Marquette38 min
Jul 3, 1:30 AM EDTSpecial Marine WarningMQT60 min
Jul 3, 2:50 AM EDTSpecial Marine WarningMQT38 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.